MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28416
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Hematoma (1884); No Code Available (3191)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified procedure, a hole was noted in a performer introducer resulting in harm to the patient.According to the cath lab clinical manager, the patient is a (b)(6) male weighing (b)(6) with a complicated cardiac history.The complaint device was placed in the right femoral vein.Anatomy was not calcified.The patient developed a "significant" hematoma which required "milking".After the sheath was removed and hemostasis was obtained, there was noted venous occlusion.Lovenox (a blood thinner) was administered, route unspecified.The patient required an ultrasound and will need chronic lovenox therapy.According to the customer, as a result of this occurrence, the right femoral vein is unusable in the event future procedures are required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed one used rcfp-5.5-25-j was returned without the inner dilator for investigation.There was a 2mm crack in the sheath tubing just below the proximal fitting.The connecting cap and check-flo body were disassembled from the device to check the flare.The flare appeared to have been crushed in the fitting and had a crack down the side and extensive damage.Half of the flare was folded inward.The distal tip of the introducer was intact and there was no additional surface damage.The device was out of specification.Additionally, a document based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to a manufacturing deficiency.A retraining request was sent for the operator who flared the sheath and the attached the proximal fittings, but the training department informed quality that the operator is no longer employed by cook.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8171163
Report Number1820334-2018-03751
Device Sequence Number1459028
Product Code DYB
UDI-Device Identifier00827002284166
UDI-Public(01)00827002284166(17)210521(10)NS8869398
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberG28416
Device Catalogue NumberRCFP-5.5-25-J
Device Lot NumberNS8869398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight5